| Catalog Number |
06P16-01 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation into this incident identified a deficiency with the hardware associated with the assembly of the alinity s system incubation track.Further investigation found incorrect standoffs (posts) were installed by the supplier, turnamatic.Four standoffs (posts) are utilized to attach the alinity s system incubation track to the system frame.In this instance, two of the four standoffs were found to be 5.75 millimeters above specification creating a slight (+0.37o) elevation at one end of the track.This may lead to reaction vessel (rv) jams and/or splashing within the rv as it transitions from the incubation track to the process path during instrument operation.Splashing within an rv has potential to affect test results.A fifth standoff is utilized on the alinity s system to attach the rv loader to the frame.The rv loader transitions the rv to the incubation track, which is pre-analytic movement during instrument operation.There would be no impact to assay test results.A product correction letter was issued on 19jan2024 to all alinity s system customers with impacted serial numbers, notifying them of the potential hardware issue with the assembly of the alinity s system incubation track.The product correction letter informs the customer that an abbott representative will be performing an inspection of the alinity s system to confirm the five standoffs are correct.If any standoffs are identified as incorrect, the abbott representative will work with the customer to schedule the required service activities to replace these standoffs.There are no additional necessary actions to be taken by the customer.
Event or Problem Description
During troubleshooting of an alinity s system, serial number (b)(6), the abbott ambassador reported that the incubation track was unable to flatly seat on the existing instrument frame standoffs as the instrument was manufactured with incorrect standoffs.There was no impact to patient results, patient management, or user safety.